MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SCR BIORCI 7X25MM (7MM HEAD) STRL BX 1; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. SCR BIORCI 7X25MM (7MM HEAD) STRL BX 1; SCREW, FIXATION, BONE
Model Number 7207554
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/10/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when the screw was passed through the guide, it came out from the tunnel, because this was broken, the doctor proceed to remove it, as the wounds were small and the screw was not very well fixed, the screw was inside the knee patient.Doctor had to make a larger incision to remove it, it was all removed and another screw was passed.A backup device was used to complete the surgery.No significant delay or patient injury reported.
 
Additional Manufacturer Narrative
One 7x25mm biorci screw was returned for evaluation.Visual assessment of the screw confirmed the reported complaint of breakage.Approximately 2mm of the distal threads have broken off and were not returned for examination.Dimensional assessment of the screws major diameter and wall thickness was found to meet print specification.Clinical details were provided confirming that a bone tunnel of 5.5 mm was drilled for the 7mm screw being implanted.No information was provided whether a starter or tap was utilized.Per the device ifu choose an appropriate size biorci screw.¿warning: the starter must be utilized with the biorci screws to minimize screw breakage during insertion¿.
 
Additional Manufacturer Narrative
H10/h11: the initial incident report was submitted with incorrect manufacturing site information and registration number (b)(4) (s+n oklahoma).The correct manufacturing site information and registration number is (b)(4) (s+n mansfield).Corrected data: d3 and g1 manufacturing site name, address and contact information.

Brand Name
SCR BIORCI 7X25MM (7MM HEAD) STRL BX 1
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MH 02048
MDR Report Key7930927
Report Number1643264-2018-00760
Device Sequence Number11141440
Product Code HWC
UDI-Device Identifier03596010426185
UDI-Public(01)03596010426185(17)230205(10)50712632
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K992396
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/05/2023
Device Model Number7207554
Device Catalogue Number7207554
Device Lot Number50712632
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2018
Initial Date Received by Manufacturer 09/11/2018
Supplement Date Received by Manufacturer11/16/2018
11/16/2018
Initial Report FDA Received Date10/03/2018
Supplement Report FDA Received Date11/19/2018
02/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR
Patient Weight70